Alert archive / Illinois / Special Weather Statements in 2012
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Apr 3, 2012, 5:38 PM CDT for Tazewell County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 5:38 PM CDT (22:38 UTC)
- Expired
- Apr 3, 2012, 6:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
County Tazewell County, IL
The radar
The Lincoln radar (KILX), 51 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 624 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -115 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
408 WWUS83 KILX 032238 SPSILX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 538 PM CDT TUE APR 3 2012 ILZ029-036-037-041-032315- FULTON-MASON-PEORIA-TAZEWELL- 538 PM CDT TUE APR 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FULTON...NORTHERN MASON...SOUTHWESTERN PEORIA AND WESTERN TAZEWELL COUNTIES UNTIL 615 PM CDT... AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MANITO...OR 13 MILES NORTHEAST OF HAVANA. ANOTHER STRONG STORM WAS LOCATED NEAR GREEN VALLEY. BOTH STORMS WERE MOVING NORTHEAST AT 5 TO 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MANITO... SOUTH PEKIN... OTHER LOCATIONS AFFECTED INCLUDE...FOREST CITY...GOOFY RIDGE AND UNION. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4052 8994 4054 8955 4039 8952 4036 8994 TIME...MOT...LOC 2237Z 208DEG 8KT 4041 8984 $$ CHURCHILL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Apr 3, 2:20 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Apr 3, 2:20 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 220 PM CDT TUE APR 3 2012 .DISCUSSION... ISSUED 220 PM CDT TUE APR 3 2012 SHORT TERM...TONIGHT THROUGH FRIDAY... SURFACE LOW OVER NORTHWESTERN IL HAS A WARM FRONT EXTENDING EAST INTO NORTHERN IND AND A COLD FRONT SOUTHWEST INTO NORTHERN MO. AIRMASS HAS BECOME SOMEWHAT UNSTABLE WITH MLCAPE UP TO 1K J/KG... BUT A INHIBITION CAP OF 75-100 J/KG. THUNDERSTORMS ARE EXPECTED TO INITIATE SHORTLY NEAR THE LOW CENTER...WITH FRONTAL CONVERGENCE AND COOLING WITH A SHORTWAVE MOVING NORTH THROUGH MISSOURI ACTING TO ERODE THE CAP. UPSCALE GROWTH INTO AN MCS WILL BE POSSIBLE LATER THIS EVENING AS THE STORMS MOVE SOUTHEAST TONIGHT. MOST OF THE ACTIVITY SHOULD BE IN THE SOUTHEASTERN COUNTIES AFTER MIDNIGHT. LOW AND MID-LEVEL LAPSE RATES ARE QUITE STEEP OVER CENTRAL IL...SO SOME STRONG DOWNDRAFT WINDS WILL BE POSSIBLE ALONG WITH LARGE HAIL. DEEP LAYER EFFECTIVE BULK SHEAR IS PRETTY MARGINAL FOR ORGANIZED MESOCYCLONES WITH 25 KT AT BEST OVER THE FAR NORTHERN PORTIONS OF THE AREA. THE SURFACE LOW WILL MOVE QUICKLY EAST WITH THE COLD FRONT MOVING INTO SOUTHERN IL BEFORE STALLING OUT JUST SOUTH OF THE FORECAST AREA WEDNESDAY. A STRONG UPPER LOW NOW ENTERING THE WESTERN PLAINS WILL AID IN THE DEVELOPMENT OF ADDITIONAL SHOWERS AND POSSIBLE THUNDERSTORMS NEAR THE FRONT OVER CENTRAL AND SOUTHERN IL. POPS WILL THEN GO UP WEDNESDAY NIGHT AS THE UPPER LOW COMES OVERHEAD...WITH PRECIPITATION POSSSIBLY EXTENDING FURTHER NORTH IN TO CENTRAL IL. SHOWERS WILL THEN END FROM NORTHWEST TO SOUTHEAST ON THURSDAY...WITH RELATIVELY COLD AIR COMING SOUTHWARD INTO THE MIDWEST THURSDAY AND THURSDAY NIGHT. MOST AREAS SHOULD BE IN THE 50S ON THURSDAY WITH SOME MID 30S LIKELY OVER PORTIONS OF THE CENTRAL AND NORTH THURSDAY NIGHT. THIS COULD CAUSE AREAS OF FROST...AND WILL MENTION SUCH IN THE FORECASTS. FRIDAY WILL THEN BE DRY AND A LITTLE WARMER AS HIGH PRESSURE MOVES THROUGH THE AREA. LONG TERM...SATURDAY THROUGH MONDAY... MODELS HAVE BEEN ADVERTISING THE NEXT COLD FRONT TO MOVE THROUGH IL SATURDAY NIGHT FOR THE PAST SEVERAL DAYS. THIS FAR AHEAD OF TIME... AERIAL COVERAGE AND MINOR TIMING DIFFERENCE PRECLUDES ANYTHING HIGHER THAN CHANCE POPS...WITH THE HIGHEST CHANCE BEING SATURDAY NIGHT. ANOTHER CANADIAN AIRMASS WILL FOLLOW THIS FRONT AND BRING A RETURN TO THE 30S FOR LOWS EARLY NEXT WEEK. 04 && .AVIATION... ISSUED 1241 PM CDT TUE APR 3 2012 12Z NAM/HRRR CONTINUE TO INDICATE CONVECTIVE INITIATION ACROSS THE ILLINOIS RIVER VALLEY BY AROUND 00Z...AS AN UPPER-LEVEL DISTURBANCE CURRENTLY OVER MISSOURI LIFTS NORTHWARD INTO THE AREA. GIVEN GOOD MODEL AGREEMENT...HAVE INCLUDED TEMPO THUNDER GROUPS AT ALL TERMINALS THIS EVENING...RANGING FROM 00Z THROUGH 03Z AT KPIA...TO 03Z THROUGH 06Z FURTHER EAST AT KCMI. CONVECTION WILL GRADUALLY SHIFT E/SE OF THE TAF SITES AFTER MIDNIGHT...WITH OVERCAST CONDITIONS PERSISTING THROUGH THE NIGHT. NAM RH PROFILES SUGGEST DRIER AIR WILL TRY TO FILTER SOUTHWARD IN THE WAKE OF THE SYSTEM WEDNESDAY MORNING...HOWEVER AM SKEPTICAL CLEARING CAN PENETRATE TOO FAR SOUTHWARD INTO CENTRAL ILLINOIS AS FRONTAL BOUNDARY IS EXPECTED TO STALL JUST TO THE SOUTH. HAVE THEREFORE MAINTAINED CEILINGS AT THE I-72 TERMINALS THROUGH 18Z...BUT HAVE CLEARED THINGS OUT AT BOTH KPIA AND KBMI AFTER 15Z. WINDS WILL INITIALLY BE LIGHT AND SOUTHERLY THIS AFTERNOON...THEN WILL SWITCH TO N/NE AT 10 TO 15KT TONIGHT INTO WEDNESDAY MORNING. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 3, 3:21 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 321 PM CDT TUE APR 3 2012 ILZ027>031-036>038-040>048-053-055-057-041100- CASS-CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN-MACON- MARSHALL-MASON-MCLEAN-MENARD-PEORIA-PIATT-SCHUYLER-STARK-TAZEWELL- VERMILION-WOODFORD- 321 PM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP THIS EVENING...AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH AN APPROACHING COLD FRONT. SOME OF THE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT WILL BRING THUNDERSTORM CHANCES BACK INTO THE REGION SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND 10 PM. ILZ049>052-054-056-061>063-066>068-071>073-041100- CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER- LAWRENCE-MORGAN-MOULTRIE-RICHLAND-SANGAMON-SCOTT-SHELBY- 321 PM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP THIS EVENING...AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH AN APPROACHING COLD FRONT. SOME OF THE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW THUNDERSTORMS MAY LINGER INTO WEDNESDAY...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED. ANOTHER COLD FRONT WILL BRING THUNDERSTORM CHANCES BACK INTO THE REGION SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND 10 PM. BARNES
In the hours before
Local storm report, Apr 3, 5:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
531 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL HOPEDALE 40.42N 89.42W
04/03/2012 E0.88 INCH TAZEWELL IL MESONET
&&
BARNESSpecial weather statement, Apr 3, 5:38 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 538 PM CDT TUE APR 3 2012 ILZ029-036-037-041-032315- FULTON-MASON-PEORIA-TAZEWELL- 538 PM CDT TUE APR 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FULTON...NORTHERN MASON...SOUTHWESTERN PEORIA AND WESTERN TAZEWELL COUNTIES UNTIL 615 PM CDT... AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MANITO...OR 13 MILES NORTHEAST OF HAVANA. ANOTHER STRONG STORM WAS LOCATED NEAR GREEN VALLEY. BOTH STORMS WERE MOVING NORTHEAST AT 5 TO 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MANITO... SOUTH PEKIN... OTHER LOCATIONS AFFECTED INCLUDE...FOREST CITY...GOOFY RIDGE AND UNION. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4052 8994 4054 8955 4039 8952 4036 8994 TIME...MOT...LOC 2237Z 208DEG 8KT 4041 8984 CHURCHILL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 6:58 PM CDT | Special Weather Statement | ILX | McLean | 62 min |
Nearby
Special Weather Statements in Illinois, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.